Thunderstorm Wind, Bossier
- When
- December 27, 1:47 AM CST
- Where
- Bossier County, 0.75 mi WNW of Benton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.703, -93.743
Numerous trees were blown down across North Benton.
A vigorous upper level trough developed over the Four Corners Region on December 26th, before taking on a negative tilt as it ejected northeast across Northwest and North Texas and much of Oklahoma during the early morning hours of the 27th. Strong southerly winds ahead of this upper trough resulted in warm, humid conditions spreading north across East Texas, North Louisiana, and extreme…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A vigorous upper level trough developed over the Four Corners Region on December 26th, before taking on a negative tilt as it ejected northeast across Northwest and North Texas and much of Oklahoma during the early morning hours of the 27th. Strong southerly winds ahead of this upper trough resulted in warm, humid conditions spreading north across East Texas, North Louisiana, and extreme Southern Arkansas, resulting in weak to moderate surface based instability over these areas. Wind shear was also very strong ahead of this system, with the rapidly increasing moisture return and subtle forcing ahead of the trough allowing for scattered showers and thunderstorms to develop during the afternoon and especially during the evening over East Texas, Southeast Oklahoma, and adjacent sections of Southwest Arkansas. A squall line developed over Northern and Central Texas along the ejecting upper trough, with these thunderstorms racing east across East Texas and Southeast Oklahoma during the late evening hours on the 26th, and into North Louisiana during the early morning hours of the 27th. Damaging winds downed trees across Caddo, Bossier, Desoto, and Southern Natchitoches Parishes, before these storms weakened prior to daybreak.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 27, 12:45 AM CST, 1 hour 2 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1245 AM CST Thu Dec 27 2018
.UPDATE...
Severe Thunderstorm Watch 446 is now in effect until 5 AM CST for
parts of extreme northeast Texas, nearly all of southwest Arkansas
and northwest Louisiana. A strong line of thunderstorms continues
to shift eastward with the potential for damaging winds as the
primary threat. The tornado threat remains low but a few spin-ups
within the line of the convection cannot be ruled out as it begins
to shift into southwest Arkansas and northwest Louisiana through
the remainder of the early morning hours.
/19/
&&
.AVIATION...
For the 27/06 TAF period, widespread MVFR/IFR conditions beginning
this period as strong to severe convection shifts eastward across
the region along and ahead of a cold front. Very strong gradient
winds from the S/SE ahead of the front will average around 20 kts
with gusts as high as 35-40 kts. These winds will veer SW, then
W/NW as the line of convection moves through followed by the cold
front during the remainder of the morning hours through the day
on Thursday. As showers and thunderstorms gradually shift east,
look for improving conditions as cigs/vsbys quickly improve with
VFR conditions expected to return to all sites by late afternoon
on Thursday as the cold front exits the region.
/19/
&&
.PREV DISCUSSION... /issued 1032 PM CST Wed Dec 26 2018/
UPDATE...
Tornado Watch 445 has been issued through 4 AM CST for much of
East Texas, generally along and south of the I-20 corridor. The
threat of damaging winds and large hail will also accompany any
strong to severe thunderstorms developing along and out ahead of a
cold front shifting east across Texas. Warm and moist air surging
north out ahead of this front will continue to make the atmosphere
more conducive for severe storms to develop within a strengthening
line of convection. The potential will continue to exist for some
isolated tornadoes within the line of storms as well as with more
discrete cells out ahead of it. This threat may expand farther to
the east into the early morning hours on Thursday so additional
watches cannot be ruled out for parts of south Arkansas and north
Louisiana although the severe threat will be diminishing later on
through the morning hours closer to daybreak.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 42 56 38 49 / 0 0 10 30
MLU 46 59 40 50 / 20 10 10 40
DEQ 34 52 31 49 / 0 0 0 10
TXK 38 53 34 48 / 0 0 0 10
ELD 40 56 35 49 / 0 0 0 20
TYR 38 54 36 47 / 0 0 10 40
GGG 39 55 37 49 / 0 0 10 30
LFK 42 59 41 50 / 0 0 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST today for ARZ050-051-059>061-
070>073.
LA...Lake Wind Advisory until noon CST today for LAZ001>006-010>014-
017>022.
OK...Lake Wind Advisory until noon CST today for OKZ077.
TX...Lake Wind Advisory until noon CST today for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
19Hazardous Weather Outlook National Weather Service Shreveport LA 158 PM CST Wed Dec 26 2018 ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-271800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Caddo-Bossier-De Soto-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 158 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...Lake Wind Advisory remains in effect until Noon on Thursday... Showers and thunderstorms will become numerous overnight across the region and some of these could become severe with damaging wind gusts and isolated tornadoes the probable threats. In addition to the severe weather threat, excessive heavy rainfall will be possible with rainfall amounts of 2 to 4 inches possible with isolated higher amounts until the storm system moves east of the region on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and isolated thunderstorms will move back into the forecast for this weekend through at least New Years Eve. At this time, strong to severe thunderstorms do not appear likely, nor does the threat for excessive heavy rainfall, but these threats will continue to be monitored with future forecasts. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed later this evening into the overnight hours with the threat of Severe Thunderstorms. ARZ072-073-LAZ003>006-011>014-017>022-TXZ167-271800- Columbia-Union-Webster-Claiborne-Lincoln-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- 158 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...Lake Wind Advisory remains in effect until Noon on Thursday... Scattered to numerous showers and thunderstorms will increase across the region from the south and west later this evening into the overnight hours. While an isolated strong or severe thunderstorm is certainly possible tonight, a more widespread damaging wind threat will likely materialize near or just after sunrise Thursday Morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Damaging wind gusts and isolated tornadoes will likely accompany a line of strong to severe thunderstorms Thursday Morning before the storms exit the region Thursday Afternoon. In addition to the severe weather threat, excessive heavy rainfall will be possible with rainfall amounts of 2 to 4 inches possible with isolated higher amounts until the storm system moves east of the region on Thursday afternoon. Scattered to numerous showers and isolated thunderstorms will move back into the forecast for this weekend through at least New Years Eve. At this time, strong to severe thunderstorms do not appear likely, nor does the threat for excessive heavy rainfall, but these threats will continue to be monitored with future forecasts. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely not be needed overnight but could be needed early Thursday for the threat of Severe Thunderstorms. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL WHITEHOUSE 32.23N 95.23W
12/26/2018 M1.00 INCH SMITH TX PUBLIC
QUARTER SIZED HAIL WAS REPORTED AND MEASURED
IN THE CITY OF WHITEHOUSE. REPORTS CAME IN
VIA HAM RADIO, AND PICTURES WERE SHARED VIA
SOCIAL MEDIA.
&&
ABDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL BULLARD 32.14N 95.32W
12/26/2018 E1.00 INCH SMITH TX COCORAHS
REPORTS OF QUARTER SIZED HAIL IN BULLARD.
&&
ABDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST DAINGERFIELD 33.03N 94.72W
12/26/2018 E50 MPH MORRIS TX AMATEUR RADIO
WIND EST AT 50 MPH, WITH PEA SIZE HAIL AND
HEAVY RAIN REPORTED BY FIRE CHIEF.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND DMG 1 NW BLOOMBURG 33.15N 94.08W
12/27/2018 CASS TX AMATEUR RADIO
TREES REPORTED DOWN ON HIGHWAY 251 BETWEEN
QUEEN CITY AND BLOOMBERG.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 2 E ROCKY MOUND 33.03N 94.99W
12/26/2018 CAMP TX EMERGENCY MNGR
TREES REPORTED ON HWY 11 AND 1519 NORTH AND
ALSO IN PITTSBURG MARTIN LUTHER KING DRIVE
AND GARRETT. POWER OUT REPORTED IN
WHISPERING HILLS AREA ON FM21.
&&
25The Shreveport radar (KSHV), 29 km away, was scanning. The volume nearest the first event began at 07:44 UTC.
6 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down across North Benton.
Numerous trees were blown down in Plain Dealing and across Northern Bossier Parish.
A tree was blown down on Hermosa Drive in West Shreveport.
A tree was blown down onto Highway 5 south of Keachi.
Numerous trees were blown down south of Haughton across Southern Bossier Parish.
Several large tree limbs were downed near Pine Grove Church on Pine Grove Church Road, as well as other areas in extreme Southern Natchitoches Parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, December 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791530, 791531, 791533, 791534, 791532, 791693.